MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FIXED HANDLE T7 SCREW DRIVER; SCREWDRIVER

SMITH & NEPHEW, INC. FIXED HANDLE T7 SCREW DRIVER; SCREWDRIVER
Model Number 71174926
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a fixed handle t-7 screw driver is stripped and will not tighten the screw during distal humerus procedure.The event occurred during surgery and procedure was completed using an s and n back up device.Used mini evos for lag.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device is stripped and has signs of wear and tear from use.The device was manufactured in 2014.According to clinical/medical investigation , no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.

Brand Name
FIXED HANDLE T7 SCREW DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10203564
Report Number1020279-2020-02794
Device Sequence Number13708051
Product Code HXX
UDI-Device Identifier00885556387597
UDI-Public00885556387597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174926
Device Catalogue Number71174926
Device Lot Number14JUP0005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;